Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 292, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 13, 2003, 2:53 PM CDT for Camp County, Franklin County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2003, 2:53 PM CDT (19:53 UTC)
- Expired
- Jul 13, 2003, 3:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Camp County, TX, Franklin County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 1:55 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1819 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 10:55 AM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jul 13, 10:55 AM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1055 AM CDT SUN JUL 13 2003 UPDATED ZONE PACKAGE JUST SENT OUT. RAISED POPS ALONG THE NORTH FOR REMNANTS OF NRN SYSTEM THAT WILL DO A LITTLE MORE THAN SKIRT THE AREA BEFORE DYING OUT. IN DOING SO...ALSO TWEAKED DOWN HIGHS TEMPERATURES DOWN A TAD ACROSS THE EXTREME N ALONG WITH INCREASING CLOUD COVER. OTHERWISE...ELSEWHERE...NO MAJOR CHANGES. T.S. CLAUDETTE STARTING TO THROW SHOWER ACTIVITY ACROSS SE LA COAST BUT WILL NOT AFFECT OUR AREA TODAY. 20 .SHV...NONE.
Hazardous weather outlook, Jul 13, 12:00 PM CDT, 2 hours 53 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A BOUNDARY ACROSS THE NORTHEAST SECTIONS OF THE REGION THIS AFTERNOON IN CONJUNCTION WITH AN UNSTABLE AND VERY WARM AIRMASS COULD IGNITE SOME ISOLATED SEVERE THUNDERSTORM ACTIVITY THOUGH THIS EVENING. DAMAGING WIND GUSTS AND SOME LARGE HAIL ARE POSSIBLE IN ANY SEVERE STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO SEVERE WEATHER EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT ANTICIPATED THROUGH TONIGHT. 20
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:13 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 32 min |
| Jul 13, 4:48 PM CDT | Severe Thunderstorm Warning | SHV | Rusk | 42 min |
| Jul 13, 5:29 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 31 min |
| Jul 13, 5:30 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 30 min |
| Jul 13, 1:31 PM CDT | Severe Thunderstorm Warning | SHV | Union | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.